Volume 10, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 6, 3073–3719
Issue 5, 2459–3071
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On homotopy groups of the suspended classifying spaces

Roman Mikhailov and Jie Wu

Algebraic & Geometric Topology 10 (2010) 565–625
Abstract

In this paper, we determine the homotopy groups π4(ΣK(A,1)) and π5(ΣK(A,1)) for abelian groups A by using the following methods from group theory and homotopy theory: derived functors, the Carlsson simplicial construction, the Baues–Goerss spectral sequence, homotopy decompositions and the methods of algebraic K–theory. As the applications, we also determine πi(ΣK(G,1)) with i = 4,5 for some nonabelian groups G = Σ3 and SL(), and π4(ΣK(A4,1)) for the 4–th alternating group A4.

Keywords
homotopy group, Whitehead exact sequence, spectral sequence, Moore space, suspension of $K(G,1)$ space, simplicial group
Mathematical Subject Classification 2000
Primary: 55Q52
Secondary: 55P20, 55P40, 55P65, 55Q35
References
Publication
Received: 26 October 2009
Accepted: 31 January 2010
Published: 7 March 2010
Authors
Roman Mikhailov
Steklov Mathematical Institute
Gubkina 8
Moscow 119991
Russia
Jie Wu
Department of Mathematics
National University of Singapore
2Block S17 (SOC1), 06-02
10 Lower Kent Ridge Road
Singapore 119076
Singapore
http://www.math.nus.edu.sg/~matwujie